Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 60, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 9, 2018, 1:13 PM CDT for Morgan County, Scott County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 9, 2018, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Scott County, IL
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006
WUUS53 KILX 091813
SVRILX
ILC137-171-091845-
/O.NEW.KILX.SV.W.0060.180609T1813Z-180609T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
113 PM CDT SAT JUN 9 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southern Scott County in west central Illinois...
Southwestern Morgan County in west central Illinois...
* Until 145 PM CDT
* At 113 PM CDT, a severe thunderstorm was located near Winchester,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winchester, Manchester, Alsey, Exeter and Glasgow.
This includes Interstate 72 between mile markers 48 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3972 9049 3956 9026 3952 9032 3952 9056
3953 9058 3956 9057 3962 9060 3963 9060
TIME...MOT...LOC 1813Z 315DEG 20KT 3961 9051
HAIL...1.25IN
WIND...60MPH
$$
Auten2 follow-up statements
992
WWUS53 KILX 091834
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
134 PM CDT SAT JUN 9 2018
ILC137-091843-
/O.CAN.KILX.SV.W.0060.000000T0000Z-180609T1845Z/
Morgan-
134 PM CDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3958 9056 3964 9039 3960 9032 3952 9032
3952 9057
TIME...MOT...LOC 1833Z 315DEG 20KT 3953 9040
$$
ILC171-091845-
/O.CON.KILX.SV.W.0060.000000T0000Z-180609T1845Z/
Scott-
134 PM CDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN SCOTT COUNTY...
At 133 PM CDT, a severe thunderstorm was located over Alsey, or near
White Hall, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Manchester, Alsey and Glasgow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3958 9056 3964 9039 3960 9032 3952 9032
3952 9057
TIME...MOT...LOC 1833Z 315DEG 20KT 3953 9040
HAIL...1.00IN
WIND...60MPH
$$
25592
WWUS53 KILX 091843
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
143 PM CDT SAT JUN 9 2018
ILC171-091853-
/O.EXP.KILX.SV.W.0060.000000T0000Z-180609T1845Z/
Scott-
143 PM CDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY WILL
EXPIRE AT 145 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3958 9056 3964 9039 3960 9032 3952 9032
3952 9057
TIME...MOT...LOC 1843Z 315DEG 20KT 3949 9035
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:09 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 9, 1:09 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 109 PM CDT Sat Jun 9 2018 .UPDATE... Issued at 1040 AM CDT Sat Jun 9 2018 Updated the forecast to make adjustments to temperatures and PoPs/Weather due to the convection systems affecting the forecast area. Large convective complex moved into the forecast area early this morning from NW IL and has just weakened. However, additional storms have developed on the strong outflow that continues sinking to the south. Another convective cluster from southeast IA is expected to move into west central and central IL late this morning into the early afternoon. Another round of convection is expected this evening at some point, but timing on this is in question since none of the convective models have a clue with any of the activity today. For now, will stick with highs in the upper 80s/lower 90s, but will monitor the next few hours. There is alot of convective cloud cover, which is inhibiting heating in central IL. However, there are several breaks in the clouds in between systems and this time of year it doesn't take the atmosphere very long to recover temperature-wise. && .SHORT TERM...(Today and tonight) ISSUED AT 345 AM CDT Sat Jun 9 2018 A weak short wave tracking into nw IL early this morning was producing a cluster of showers and thunderstorms over northern IL north of I-80 and into southern WI and tracking slowly ese. A small area of convection was over northern IN and drifting slowly east. An outflow boundary from convection in northern IL had passed south of Moline, Lacon and Pontiac, with mild temps in the low to mid 70s south of this boundary over much of CWA. Lacon was down to 67F with light east wind. Moist dewpoints were in the mid 60s to around 70F. Latest CAM models show weak short wave over nw IL tracking slowly se into central/northeast IL during this morning, with scattered convection from I-74 northeast and more isolated sw of I-74. Airmass gets very unstable this afternoon as CAPES rise above 2500 j/kg especially north of I-70, while wind shear stays weak. Expect isolated to scattered convection to develop by late afternoon and become more widespread during tonight. SPC day1 outlook has marginal risk of severe storms late this afternoon and evening for wind and hail. Heavy rains also a risk due to high precipitable water values of 1.5-2 inches today and peaking form 2-2.4 inches north of I-72 this evening where highest (likely) pops are. Highs today in the upper 80s from I-74 north where more cloud cover and higher rain chances, and lower 90s south of I-74. Afternoon heat indices peak in the low to mid 90s with highest readings south of I-74. Muggy lows tonight in the upper 60s and lower 70s. .LONG TERM...(Sunday through Friday) ISSUED AT 345 AM CDT Sat Jun 9 2018 Isolated to scattered showers and thunderstorms to continue Sunday. Instability/CAPES become highest Sunday afternoon sw of I-74 and this area will have marginal risk of severe storms later Sunday afternoon into Sunday evening for wind and hail. Locally heavy rains possible too with precipitable water values of 1.5-2 inches. Slightly cooler highs Sunday in the 85-90F range, warmest over sw cwa and southeast IL. Heat indices Sunday afternoon peak from 90-96F. Lows Sunday night in the upper 60s and lower 70s, mildest sw cwa and southeast IL. Convection chances continue Monday as airmass gets more unstable again with CAPES rising above 2500 J/kg Monday afternoon except 2000-2500 j/kg over east central IL. Marginal risk of severe storms over most of CWA later Monday afternoon into Monday evening for wind and hail. Highs similar to today with upper 80s from I-74 north and lower 90s south of I-74. Heat indices peak in the 90s Monday afternoon, warmest sw CWA. A weak cold front to push southeast over central IL later Monday night into Tue and likely brings more showers and thunderstorms. A few strong thunderstorms may occur in southeast IL Tuesday afternoon especially if front slows down. Highs Tue range from lower 80s by Galesburg, to near 90F southeast of I-70. Dry conditions expected to briefly return Tue night and Wed as weak high pressure settles into the area by Wed morning. Somewhat cooler and less humid air returns with lows Tue night in the lower 60s central IL and mid 60s southeast IL, with Galesburg possibly getting into the upper 50s. Highs wed in the mid 80s central IL and upper 80s southeast IL and afternoon heat indices nearly match those numbers with lower dewpoints in the upper 50s to near 60F. Models differ with handling more short waves ridging over top of upper level ridge into the area from Thu on, with GFS model staying dry from Wed thru Friday, while Ecmwf and GEM bring qpf into area later Wed night and Thu. Will stay close to consensus that far out with some pops returning by overnight Wed night into Thu night, then mostly dry on Friday. Temperatures and humidity levels appear to rise again later next week as summer pattern prevails. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 109 PM CDT Sat Jun 9 2018 Complex forecast scenario with periods of thunderstorms expected in central and eastern IL this afternoon through the overnight and early Sunday morning period. The first batch will be impacting KSPI in the 18-20z timeframe and possibly toward KDEC, but the storms are showing signs of weakening. The next potential for thunderstorms are expected late afternoon through the evening hours. The short range, convective allowing models are doing a woeful job of forecasting the storms with so many boundaries and interactions occurring. Could see some storms approach the IL River valley just before 00z, working their way toward east central IL around 03z. The next potential for thunderstorms, again not being handled well by the models, should be moving toward the TAF sites along the I-74 corridor after 09-11z. The storms very well may sag farther into central IL just after daybreak, but there is low confidence in this scenario. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Miller SHORT TERM...07 LONG TERM...07 AVIATION...Miller
Hazardous weather outlook, Jun 9, 12:19 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1219 PM CDT Sat Jun 9 2018 ILZ027>031-036>038-040>042-047>051-101100- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 1219 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Severe storms are expected later this afternoon and into tonight across central Illinois west and northwest of I-55. Damaging winds and hail will be the primary threat. However, a brief tornado is possible northwest of the Illinois river early this evening. Frequent lightning and torrential rainfall will also be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A typical summer-time pattern is expected over the region into early next week with daily chances for thunderstorms through Tuesday. There is a marginal risk for strong to locally severe thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible between 4 and 10 pm. ILZ043>046-052>057-061>063-066>068-071>073-101100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt- Richland-Shelby-Vermilion- 1219 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms will be possible through tonight. Although organized severe weather is not anticipated, the stronger storms will be capable of producing gusty winds, hail, frequent lightning and torrential rainfall. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A typical summer-time pattern is expected over the region into early next week with daily chances for thunderstorms through Tuesday. There is a marginal risk for strong to locally severe thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Auten
In the hours before
Local storm report, Jun 9, 7:27 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
727 AM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HAIL NW PEORIA 40.74N 89.61W
06/09/2018 E0.50 INCH PEORIA IL BROADCAST MEDIA
&&
SBAKERLocal storm report, Jun 9, 8:48 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
848 AM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN GALESBURG 40.95N 90.38W
06/09/2018 M1.26 INCH KNOX IL CO-OP OBSERVER
RAINFALL FROM THIS MORNING.
&&
SBAKERSpecial weather statement, Jun 9, 9:47 AM CDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service Lincoln IL 947 AM CDT SAT JUN 9 2018 ILZ051>053-061-091545- Sangamon-Macon-Christian-Shelby- 947 AM CDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...NORTHEASTERN SANGAMON AND SOUTHWESTERN MACON COUNTIES UNTIL 1045 AM CDT... At 947 AM CDT, Doppler radar was tracking a strong thunderstorm near Rochester, or 10 miles east of Springfield, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield, Taylorville, Rochester, Moweaqua, Kincaid, Blue Mound, Macon, Edinburg, Stonington, Mechanicsburg, Mount Auburn, Bulpitt, Jeisyville, Tovey, Dawson, Buffalo, Berry, Owaneco, Sangchris Lake State Park and Willeys. This includes Interstate 72 between mile markers 112 and 120. LAT...LON 3972 8961 3988 8942 3971 8890 3936 8930 TIME...MOT...LOC 1447Z 311DEG 18KT 3974 8945 Auten
Special weather statement, Jun 9, 11:10 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1110 AM CDT SAT JUN 9 2018
ILZ040-091700-
Schuyler-
1110 AM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER COUNTY UNTIL NOON CDT...
At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Augusta, or 15 miles northwest of Rushville, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Weinberg King State Park
and Ray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4029 9091 4028 9066 4028 9047 4027 9046
4006 9048 4009 9070 4010 9070 4011 9071
4010 9079 4012 9091
TIME...MOT...LOC 1610Z 275DEG 17KT 4022 9083
AutenLocal storm report, Jun 9, 12:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1231 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG RUSHVILLE 40.12N 90.57W
06/09/2018 SCHUYLER IL LAW ENFORCEMENT
LARGE TREES REPORTED DOWN AROUND CITY.
&&
SBAKERLocal storm report, Jun 9, 12:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1240 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG BEARDSTOWN 40.01N 90.43W
06/09/2018 CASS IL LAW ENFORCEMENT
REPORT OF A POWER POLE DOWN.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:47 AM CDT | Special Weather Statement | ILX | Christian | 58 min |
| Jun 9, 10:32 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 43 min |
| Jun 9, 11:10 AM CDT | Special Weather Statement | ILX | Schuyler | 50 min |
| Jun 9, 11:56 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 49 min |
| Jun 9, 12:41 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Sangamon | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.